I posted a reply to you, but I'm not sure if I did it right. Please read over the thread again and see if you see it. Thank you!
Sorry - I haven't been on for a few days. Get a pill cutter or if you're very steady with a sharp knife, cut the pills down into the smallest pieces you can and estimate what the dose it. I would cut 0.5 mg pills into 1/8th toward the end and stay on each dose for at least 5-7 days before decreasing down further. 1/8th of 0.5 is 0.0625 mg, which was my final dose that I tapered down to before I got off.
I am really sorry you had to go through this.
Anxiety is a terrible thing.
I had a similar experience with Ativan when I first started having panic attacks.
I went off of it cold turkey, looking back I wish I hadn't, it was too hard on me,
same thing about having to force myself to eat, horrible anxiety, depression, etc, etc.
The good news is you are going to be fine.
But you do have to find what your brain is missing that it needs.
Ask your Pdoc about trying Strattera, it along with Zoloft has helped me
immensely. I take 75 mg Zoloft and 65 mg Strattera.
In the mean time you can add some supplements that will help:
L-theanine is calming, it is green tea extract and non-addictive
GABA is also calming and non-addictive and both are natural
and available over the counter at your local vitamin store.
I know what you mean about shaking your faith, panic and anxiety
are for real, and need to be treated, they can tear you apart.
Don't forget to call friends and family no matter how late if you
need someone to talk to, it has made me closer to those people
and gotten me through some horrible days and nights.
Thank you so much for sharing your experience. It makes me so mad and sad that so many people are having to endure this as a result of simply trusting their doctor to be informed. I hit bottom a couple of dats ago and doc saw me. Now I'm taking 5mg. Olanzapine. He says for just a few weeks, but then what?! I'm trying to stay positive and not scare myself. It most definitely brought me out of dangerous territory, but I still have a way to go. I'm going to .0625 for a week and then stop the Klonopin. I hope you are out of this now and doing well. Do u mind me asking how long before the hell was over?
Your best bet for getting through this, if you are still having major anxiety, is
add to your maintenance meds, either up your antidepressant or add something like Strattera to your antidepressant that works on a second neurotransmitter like norepinephrine. Both should help the anxiety. Doctors
don't always know how people will react. I am unfortuneately like you, hyper-sensitive to meds, very small changes, make big differences in my anxiety level. Most people aren't like us, so doctors don't think about it, they just go with the average. Now that you know, you can warn them that you are sensitive to meds and need to take it slowly going up and down. I would also recommend, if you are not already, see a psychiatrist and not just a family doctor. Much of these meds will have to go on experience with people and family doctors just don't prescribe them often enough to get that experience to know what will work with what situation.
One thing I wanted to say is that, I would recommend looking for the best med combo and dosage, and not the smallest amount or when you can get off of them. Balanced brain chemistry is a blessing, and life will take on new meaning when you find it, you owe it to yourself and your kids.
I am sorry to hear what you are going through. I am currently tapering off of Klonopin too. Many people have no idea how hard some of this stuff is to get off of. Klonopin has a particularly long half life compared to many of the benzo's. This is great when your taking it but it sucks when you are coming off of it. I have been tapering off for about two months and it seems like everytime I reduce the dose more, I go through the withdrawal all over again. I tend to get dizzy, forgetful, less appetite, and have had some muscle pain. I also tend to feel like I am hot at times. I see you are taking Lexapro, I tried that for a while last year but didn't have much success with it as it made me extremely tired. My doctor switched me to Paxil and that seems to have worked better. I hope you start to feel better and I sympathize with what you are going through.
Last edited by mod-anon; 08-17-2010 at 06:49 PM.
Reason: removed quote
I know just how you feel except i was on 3mg of xanax a day for about six years and then bam new doctor and she stopped me cold turkey. Its been about three weeks at least and i am still shaky and can hardly sleep at night. But I am happy to not be dependent on a drug, I just hope the withdrawls stop soon